Citation: layman shaman. "Dizziness, Blurred Vision, Difficult Concentrating: An Experience with Amitriptyline (exp8572)". Erowid.org. May 21, 2004. erowid.org/exp/8572
I had to take elavil for about a year due to headaches from TMJ. I found it to be a nasty devil drug. The effects begin right away but also ramp up as you take it. When I stopped taking it it takes a while to go away (days-weeks) too.
The side effects are, dizziness on standing up, blurred vision, difficuly concentrating, and for me being very short tempered and nasty. The main effect is a grogginess very like taking antihistamines. I find it to be a wide awake fuzziness, feels like one of those days where you slept too much or something and you feel like you never wake up.
The thing is, this is always. I had a headache 24-7 when I stared taking it and after about a year I hated it SO much that I went off and started doing everything I possibly could to avoid headaches without it. I did exercises prescribed to me 1-1/2 hours a day to avoid the headaches without the elavil. I still have headaches often, although not constant ones, and put a lot of time into exercises, physical therapy, etc.. I just hope I never have to touch that crap again.
Also, to all the people taking for a buzz. If I am not mistaken it is pretty dangerous in combination with things. Not 'good' potentiation like alchohol and downers, but more like MAO inhibitors in mixture.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.